Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 96, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2012, 1:08 PM EDT for Liberty County, Long County, Tattnall County, Georgia. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2012, 1:08 PM EDT (17:08 UTC)
- Expired
- Jun 5, 2012, 2:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 125 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:27 PM EDT | HAIL 0.25 | 2 Se Reidsville, GA | |
| Jun 5, 1:28 PM EDT | HAIL 1 | 3 E Reidsville, GA | |
| Jun 5, 1:32 PM EDT | HAIL 1 | 1 Ssw Mendes, GA | |
| Jun 5, 1:40 PM EDT | HAIL 1.75 | Mendes, GA | |
| Jun 5, 1:45 PM EDT | HAIL 2.75 | 3 W Glennville, GA | BASEBALL SIZE HAIL COVERING THE GROUND. |
| Jun 5, 2:08 PM EDT | HAIL 1 | Gum Branch, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:24 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS52 KCHS 051708
SVRCHS
GAC179-183-267-051800-
/O.NEW.KCHS.SV.W.0096.120605T1708Z-120605T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
108 PM EDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
WESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 200 PM EDT
* AT 108 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...7 MILES WEST OF GORDONIA ALTAMAHA STATE
PARK...MOVING SOUTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GORDONIA ALTAMAHA STATE PARK...REIDSVILLE...MENDES...MIDWAY...
MIDWAY...GLENNVILLE...DONALD...GUM BRANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3214 8220 3216 8218 3194 8158 3165 8180
3165 8183 3167 8185 3178 8196 3178 8198
3181 8202 3186 8212 3188 8212 3191 8223
TIME...MOT...LOC 1708Z 293DEG 23KT 3208 8223
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:14 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 5, 11:14 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1114 AM EDT TUE JUN 5 2012 .SYNOPSIS... A COLD FRONT WILL PUSH INTO THE AREA TODAY...THEN STALL AND WAVER OVER OR NEAR THE REGION INTO THURSDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST SURFACE OBSERVATIONS SUGGEST A BACKDOOR FRONT IS BISECTING THE FORECAST AREA BY MID MORNING. THE LARGE SWATH OF SHOWER ACTIVITY BEHIND THE DESCENDING FRONT HAS GENERALLY REMAINED JUST NORTH OF THE SANTEE RIVER DURING THE PAST FEW HOURS...WHILE MORE CELLULAR CONVECTION HAS DEVELOPED SOUTH OF THE FRONT IN FAR SOUTHEAST GEORGIA ZONES. MESOANALYSIS INDICATES THAT LOW TO MODERATE INSTABILITY IS CURRENTLY CONFINED MAINLY SOUTH OF INTERSTATE 16...WITH FORECAST MODEL SOLUTIONS KEEPING THE BEST FORCING AND INSTABILITY ACROSS THIS SAME AREA THROUGH THE AFTERNOON HOURS. ABUNDANT SHORTWAVE ENERGY WILL CONTINUE TO STREAM INTO THE SOUTHEAST STATES...TRAVERSING ALONG THE BASE OF A LONGWAVE TROUGH ACROSS THE EASTERN UNITED STATES. ASSOCIATED DEEP MOISTURE AND FORCING FOR ASCENT...AS WELL AS CONVERGENCE ALONG THE LINGERING SURFACE FRONT...IS EXPECTED TO SUPPORT SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS FOR PORTIONS OF THE FORECAST AREA THIS AFTERNOON. THE PRIMARY FORECAST CONCERN REMAINS THE POTENTIAL FOR SEVERE WEATHER TODAY. STORM PREDICTION CENTER HAS MAINTAINED A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NEARLY THE ENTIRE FORECAST AREA. HOWEVER THE TIMING...COVERAGE AND INTENSITY OF CONVECTION COULD DIFFER QUITE A BIT DEPENDING UPON FRONTAL LOCATION...MESOSCALE BOUNDARIES AND EFFECTS OF EARLIER CONVECTION. CONSIDERING SOME STABILIZATION ACROSS FAR NORTHERN COUNTIES BEHIND THE DESCENDING FRONT...INCLUDING THE CHARLESTON TRI-COUNTY REGION...ORGANIZED SEVERE STORM DEVELOPMENT APPEARS LESS LIKELY AT THIS TIME. AS THE COLD FRONT PUSHES SOUTH/SOUTHWEST THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS...SEVERE WEATHER POTENTIAL COULD BE MAXIMIZED ALONG/SOUTH OF INTERSTATE 16...WHERE A LONGER PERIOD OF WARMING/DESTABILIZATION COULD OCCUR WELL AHEAD OF THE SURFACE FRONT. THE SEVERE WEATHER THREAT WILL ARISE FROM A COMBINATION OF ORGANIZED THUNDERSTORMS AND ASSOCIATED OUTFLOW PUSHING INTO THE REGION FROM UPSTREAM CONVECTION...AS WELL AS ADDITIONAL THUNDERSTORMS DEVELOPING ALONG BOUNDARIES OVER THE AREA. DEEP LAYER SHEAR WILL SUPPORT MULTICELL THUNDERSTORMS WITH OCCASIONAL SUPERCELL FEATURES. WILL CONTINUE TO ADDRESS THE SEVERE POTENTIAL WITHIN THE HAZARDOUS WEATHER OUTLOOK AND MAINTAIN LARGE HAIL AND DAMAGING WIND WORDING IN THE SPECIFIC FORECAST. IT SHOULD BE NOTED THAT THERE ARE SEVERAL FACTORS THAT COULD LIMIT THE SEVERE WEATHER POTENTIAL TODAY. EARLIER SHOWERS AND THUNDERSTORMS ACROSS THE CHARLESTON TRI COUNTY REGION...AS WELL AS ONGOING WEAK CONVECTION SOUTH OF INTERSTATE 16...COULD TEMPORARILY WORK OVER THESE LOCATIONS. IF SHOWERS/THUNDERSTORMS BECOME MORE WIDESPREAD THAN EXPECTED BEFORE THE PERIOD OF MAX HEATING...THAN SEVERE WEATHER THREAT WOULD BE REDUCED. IN ADDITION...AREAS FALLING BEHIND THE DESCENDING FRONT COULD SEE LESS HEATING AND INSTABILITY...ESPECIALLY WHERE SKY COVER IS THICKEST. DEPENDING ON PROGRESSION OF THE FRONT AND ANY BREAKS IN THE SKY COVER...A DECENT TEMPERATURE GRADIENT COULD SET UP THIS AFTERNOON. HIGHS COULD REMAIN IN THE 70S NORTH...WHILE LOCATIONS ALONG THE ALTAMAHA RIVER COULD REACH 90 DEGREES BEFORE CONVECTION DROPS TEMPERATURES QUICKLY THROUGH THE 70S THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THE COLD FRONT WILL STALL OVER OR CLOSE TO SOUTHERN COUNTIES TONIGHT...AND WITHIN AN ENVIRONMENT FEATURING DEEP LAYER FORCING FOR ASCENT...INCLUDING UPPER LEVEL DIVERGENCE...SURFACE LOW PRESSURE IS PROGGED TO DEVELOP WITHIN THE BAROCLINIC ZONE AND TRACK EAST ALONG THIS BOUNDARY. THIS WILL HOLD MOISTURE AND THE CHANCE FOR SHOWERS OVER THE REGION...WITH POPS GRADUATED FROM CHANCE N/W TO LIKELY S. ALSO...AREAS OF STRATUS/FOG COULD DEVELOP...BUT FORECAST CONFIDENCE REGARDING THE FOG IMPACT REMAINS INSUFFICIENT TO JUSTIFY ANY MENTION WITHIN FORECASTS. WILL CONTINUE TO ASSESS. A STATIONARY FRONT WILL BE SITUATED ACROSS THE AREA EARLY WEDNESDAY WITH AN AREA OF LOW PRESSURE DEVELOPING ALONG IT OFFSHORE. THE COMBINATION OF THE FRONT...AREA OF LOW PRESSURE...UPPER TROUGH AND SOME UPPER DIVERGENCE WILL YIELD A GOOD CHANCE FOR RAIN...ESPECIALLY ACROSS SOUTHEAST GEORGIA. THE AREA OF LOW PRESSURE SHOULD MOVE FARTHER OFFSHORE WEDNESDAY NIGHT AS THE UPPER TROUGH OVER THE EAST COAST BEGINS TO SHIFT EASTWARD. THIS WILL ALLOW DRIER AIR AND HIGHER PRESSURE TO MOVE IN AND THUS EXPECT LOWER RAIN CHANCES THURSDAY...ALTHOUGH TEMPERATURES WILL BE BELOW NORMAL. HIGH PRESSURE WILL BUILD IN EVEN MORE FRIDAY AND THIS SHOULD KEEP RAIN CHANCES NON-EXISTENT EXCEPT FOR A FEW ISOLATED SHOWERS POSSIBLE ALONG THE SEA BREEZE. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... DEEP HIGH PRESSURE WILL MOVE IN THROUGH THE WEEKEND KEEPING RAIN CHANCES VERY LOW. COULD SEE A SLIGHT INCREASE IN RAIN CHANCES EARLY NEXT WEEK DEPENDING ON HOW QUICKLY THE UPPER RIDGE BREAKS DOWN...WITH THE 00Z/05 ECMWF MORE AGGRESSIVE IN DOING SO COMPARED TO THE 00Z/05 GFS. TEMPERATURES WILL BE NEAR NORMAL. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... VFR CONDITIONS WILL START THE DAY....BEFORE SHOWERS/THUNDERSTORMS DEVELOP AT/NEAR THE TERMINALS THIS AFTERNOON. THE PROBABILITY FOR THUNDER COULD BE SLIGHTLY LOWER AT KCHS...AND HAVE THUS MAINTAINED JUST VCTS LATE MORNING THROUGH EARLY AFTERNOON. THE PROBABILITY FOR DIRECT TSTM IMPACTS IS HIGHER AT KSAV...AND HAVE THEREFORE INCLUDED A 4 HOUR TEMPO GROUP FOR THUNDER FROM 17Z TO 21Z BRACKETED BY A FEW ADDITIONAL HOURS OF VCTS. THUNDERSTORMS COULD BECOME STRONG TO SEVERE...ESPECIALLY IN THE KSAV VICINITY. OUTSIDE ANY TSTMS...VFR WILL MOST LIKELY PREVAIL TODAY INTO THIS EVENING. THE COLD FRONT WILL STALL SOUTH OF THE TERMINALS TONIGHT...AND LOW LEVEL MOISTURE SHOULD EVENTUALLY SUPPORT IFR OR LOWER CEILINGS AFTER 06Z. EXTENDED AVIATION OUTLOOK...LOW PROBABILITIES FOR SUB-VFR CONDITIONS THROUGH EARLY THURSDAY...ESPECIALLY AT KSAV...AS A STALLED FRONT LINGERS OVER/NEAR THE AREA. && .MARINE... A BACKDOOR COLD FRONT WILL STEADILY ADVANCE SOUTHWARD THROUGH THE MARINE ZONES TODAY AND TONIGHT. WINDS WILL SHIFT TO THE NORTH/NORTHEAST INITIALLY ACROSS SOUTH CAROLINA WATERS DURING THE AFTERNOON HOURS. AS THE FRONT STALLS OVERNIGHT...WINDS COULD BECOME LIGHT/VARIABLE OVER THE GEORGIA WATERS. SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP AND TRACK EAST ALONG THE STATIONARY FRONT...AND THE TRACK/STRENGTH OF THIS LOW WILL DETERMINE WIND DIRECTION/SPEED TONIGHT. OVERALL...WINDS WILL REMAIN 15 KT OR LESS...WITH SEAS GENERALLY 3 FT OR LESS TODAY INTO TONIGHT. SEAS COULD BUILD TO 4 TO 5 FT ACROSS OUTER GEORGIA WATERS LATE...BUT THAT WILL DEPEND ON THE INFLUENCE OF THE SURFACE LOW. WEDNESDAY THROUGH SUNDAY...A STATIONARY FRONT WILL REMAIN ACROSS THE AREA THROUGH AT LEAST THURSDAY...BEFORE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST BY THE END OF THE WEEK. WIND SPEEDS AND DIRECTIONS WILL BE A BIT DIFFICULT TO PIN DOWN...AS MUCH DEPENDS ON THE EXACT LOCATION OF THE LINGERING FRONT. ALTHOUGH THERE WILL BE SOME PERIODIC WIND/WAVE INCREASES THROUGH THE PERIOD...DO NOT ANTICIPATE ANY ADVISORIES AT THIS TIME. && .TIDES/COASTAL FLOODING... PERIGEAN SPRING TIDES COULD PRODUCE MINOR SALT WATER FLOODING DURING THE EVENING HIGH TIDE TONIGHT AND AGAIN WEDNESDAY NIGHT. COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE ISSUED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMM SHORT TERM...SPR/RJB LONG TERM...RJB AVIATION...SPR/RJB MARINE...SPR/WMM/RJB TIDES/COASTAL FLOODING...SPR
Hazardous weather outlook, Jun 5, 12:46 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1246 PM EDT TUE JUN 5 2012 AMZ352-354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ047-061700- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG- INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER- 1246 PM EDT TUE JUN 5 2012 ...SEVERE THUNDERSTORM WATCH 358 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. GAZ117-119-139-141-SCZ048-051-061700- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL JASPER- 1246 PM EDT TUE JUN 5 2012 ...SEVERE THUNDERSTORM WATCH 358 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. SCZ049-061700- COASTAL COLLETON- 1246 PM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SCZ050-061700- CHARLESTON- 1246 PM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AMZ330-350-SCZ040-042>045-052-061700- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- TIDAL BERKELEY- 1246 PM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AMZ374-061700- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1246 PM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWER AND THUNDERSTORMS ARE EXPECTED. A FEW OF THESE COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 5, 12:58 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT TUE JUN 5 2012
GAZ114-115-051745-
EVANS-TATTNALL-
1258 PM EDT TUE JUN 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND EVANS
COUNTIES THROUGH 145 PM EDT...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...13 MILES WEST OF GORDONIA ALTAMAHA STATE
PARK...MOVING EAST AT 35 MPH. THIS STORM SHOULD ENTER WESTERN
TATTNALL COUNTY BETWEEN 110 AND 120 PM. OTHER STRONG STORMS COULD
DEVELOP ACROSS PORTIONS OF EVANS AND TATTNALL COUNTIES THROUGH 145
PM.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...COLLINS...GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...
MANASSAS...MENDES...MIDWAY AND REIDSVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3209 8221 3214 8220 3215 8219 3221 8220
3210 8175 3198 8189 3179 8199 3181 8202
3182 8205 3186 8211 3188 8212 3191 8223
TIME...MOT...LOC 1655Z 285DEG 32KT 3212 8230The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:58 PM EDT | Special Weather Statement | CHS | Tattnall | 47 min |
| Jun 5, 1:10 PM EDT | Tornado Warning | CHS | Tattnall | 50 min |
| Jun 5, 1:58 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, Tattnall | 62 min |
| Jun 5, 2:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 5, 2:15 PM EDT | Special Weather Statement | CHS | McIntosh | 30 min |
| Jun 5, 2:23 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 52 min |
| Jun 5, 3:09 PM EDT | Special Weather Statement | CHS | Chatham | 51 min |
| Jun 5, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 30 min |
| Jun 5, 3:21 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 25 min |
| Jun 5, 3:38 PM EDT | Special Marine Warning | CHS | 64 min | |
| Jun 5, 4:12 PM EDT | Special Marine Warning | CHS | 54 min | |
| Jun 5, 4:35 PM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Jun 5, 5:05 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Long, Tattnall | 41 min |
| Jun 5, 5:39 PM EDT | Special Weather Statement | CHS | Bryan, Evans | 51 min |
| Jun 5, 6:14 PM EDT | Special Weather Statement | CHS | Bryan, Effingham | 31 min |
| Jun 5, 6:40 PM EDT | Special Weather Statement | CHS | Chatham | 35 min |
| Jun 5, 6:47 PM EDT | Special Marine Warning | CHS | 56 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.